Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

August 11, 2015Mercer County, Middlesex County, Somerset County, New Jersey; Bucks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 11, 2015, 3:16 PM EDT for Mercer County, Middlesex County, Somerset County, New Jersey; Bucks County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2015, 3:16 PM EDT (19:16 UTC)
Expired
Aug 11, 2015, 4:15 PM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly

Counties Mercer County, NJ, Middlesex County, NJ, Somerset County, NJ, Bucks County, PA

The radar

The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWUS81 KPHI 111916
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT TUE AUG 11 2015
 
NJZ009-010-012-013-015-019-PAZ103-105-106-112015-
SOMERSET-WESTERN MONMOUTH-HUNTERDON-MERCER-MIDDLESEX-NORTHWESTERN
BURLINGTON-WESTERN MONTGOMERY-LOWER BUCKS-UPPER BUCKS-
316 PM EDT TUE AUG 11 2015

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT MERCER...
SOUTHEASTERN HUNTERDON...CENTRAL MONMOUTH...SOMERSET...SOUTHERN 
MORRIS...MIDDLESEX...NORTH CENTRAL BURLINGTON...SOUTHEASTERN BUCKS...
NORTHEASTERN MONTGOMERY AND NORTHEASTERN PHILADELPHIA COUNTIES...

AT 314 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS ALONG A 
LINE EXTENDING FROM SOMERVILLE TO NEAR CLOVERHILL TO STOCKTON TO NEAR
LANSDALE...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. RAINFALL AMOUNTS UP TO ONE
INCH WITHIN AN HOUR ARE POSSIBLE WITH THE STRONGEST STORMS.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.


LOCATIONS THAT COULD BE IMPACTED BY 430 PM INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERVILLE...SOMERSET...
EDISON...OLD BRIDGE...BENSALEM...EAST BRUNSWICK...BRIDGEWATER...SOUTH
BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...MANALAPAN...EWING...
CARTERET...LANSDALE...MIDDLESEX...PRINCETON AND FLORENCE.



LAT...LON 4027 7437 4004 7475 4009 7496 4012 7497
      4027 7524 4022 7535 4040 7503 4046 7484
      4065 7465 4065 7441 4063 7442 4060 7446
      4059 7420 4056 7421 4055 7425 4050 7426
      4050 7428 4044 7420 4045 7417
TIME...MOT...LOC 1914Z 278DEG 16KT 4059 7462 4046 7475 4040 7495 4024
7523
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:50 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 11, 2:50 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT TUE AUG 11 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS OUR REGION THIS EVENING, THEN HIGH PRESSURE
FOLLOWS FOR WEDNESDAY INTO SATURDAY. ANOTHER FRONTAL BOUNDARY FROM
THE NORTHWEST IS FORECAST TO DROP INTO OUR REGION LATE ON SATURDAY,
THEN STALL AND GRADUALLY WEAKEN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE WATER VAPOR IMAGERY SHOWS AN UPPER-LEVEL TROUGH AMPLIFYING INTO
THE NORTHEAST AND MID ATLANTIC. AT THE SURFACE, A COLD FRONT WILL
MOVE ACROSS OUR AREA THROUGH THE EVENING.

INCREASING BREAKS IN THE CLOUDS IS ALLOWING HEATING TO TAKE PLACE,
RESULTING IN SOME INCREASE OF THE INSTABILITY FROM WEST TO EAST IN
TIME FOR THE COLD FRONT TO ARRIVE. THE LIFT FROM THE INCOMING COLD
FRONT AND UPPER-LEVEL TROUGH IS RESULTING IN SCATTERED CONVECTION,
WHICH HAS BEEN ORGANIZING INTO A FEW LINE SEGMENTS. THE SOUNDINGS
AND A MESOANALYSIS INDICATES THAT THE LAPSE RATES ARE WEAK ABOVE THE
BOUNDARY LAYER AND THE SHEAR HAS DECREASED SOME FROM EARLIER. THIS
SHOULD KEEP MUCH OF THE THUNDERSTORM ACTIVITY IN CHECK AS MOST
UPDRAFTS DO NOT BECOME ROBUST. HOWEVER, THERE IS AN ISOLATED CHC
ESPECIALLY WITHIN A LINE SEGMENT THAT LOCALLY STRONG WINDS OCCUR
WITH A STRONGER CORE. IN ADDITION, WHILE THE PW VALUES HAVE COME
DOWN SOME THERE STILL IS PLENTY OF MOISTURE IN PLACE WHICH WILL
RESULT IN LOCAL DOWNPOURS. THE STORM MOTIONS ARE DECENT THEREFORE
ANY HEAVY RAIN WILL BE BRIEF.

THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST
LATER THIS AFTERNOON AND THIS EVENING AS THE COLD FRONT WORKS ITS
WAY THROUGH. THE PRESENCE OF THE UPPER-LEVEL TROUGH SETTLING IN AND
ITS ASSOCIATED CYCLONIC FLOW MAY KEEP SOME RESIDUAL CLOUDS AROUND
THROUGH THE NIGHT. THE DEW POINTS ARE FORECAST TO GRADUALLY DROP
THROUGH THE NIGHT FROM WEST TO EAST AS A WIND SHIFT TO THE NORTHWEST
BRINGS IN SOME DRIER AIR. WHILE PATCHY FOG CANNOT BE RULED OUT AS
WINDS GO LIGHTER, ENOUGH DRYING MAY LIMIT ANY DEVELOPMENT.

AS FOR THE LOW TEMPERATURES, WE USED MOSTLY A NAM/GFS MOS BLEND. THE
HOURLY TEMPERATURES AND DEW POINTS WERE ADJUSTED WITH THE LATEST
OBSERVATIONS, THEN THE LAMP/LAV GUIDANCE WAS USED FOR BLENDING INTO
THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A SHARPENING UPPER-LEVEL TROUGH WILL DOMINATE OUR WEATHER DURING
WEDNESDAY. THIS WILL RESULT IN CYCLONIC FLOW WITH LOW-LEVEL DRYING
OCCURRING. WE ARE ANTICIPATING SOME BREEZE FOR AWHILE WITH MIXING AS
HIGH PRESSURE REMAINS CENTERED TO OUR WEST AND LOW PRESSURE MOVES
INTO THE CANADIAN MARITIMES.

SOME SHORT WAVES TRAVELING THROUGH THE TROUGH WILL COMBINE WITH
DAYTIME HEATING AND COLDER AIR ALOFT. THIS SHOULD RESULT IN CUMULUS
DEVELOPMENT, ALTHOUGH THIS COULD BECOME MORE WIDESPREAD THAN
CURRENTLY ANTICIPATED. WE PAINTED IN MORE CLOUD COVER ACROSS THE
NORTHERN AREAS IN THE AFTERNOON, CLOSER TO CORE OF THE COLDER AIR
ALOFT. IF WE CAN GET ENOUGH VERTICAL GROWTH TO THE CLOUDS, A FEW
SHOWERS OR EVEN A THUNDERSTORM CANNOT BE RULED OUT WITH THE BETTER
CHC ACROSS THE NORTH. AS A RESULT, WE CARRIED SLIGHT CHC POPS IN THE
AFTERNOON ACROSS THE NORTH.

AS FOR THE HIGH TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS
MOS THEN MADE SOME LOCAL TWEAKS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE MID LEVEL PATTERN IS FORECAST TO FEATURE A RIDGE OVER THE
ROCKY MOUNTAIN STATES AND THE GREAT PLAINS ON WEDNESDAY NIGHT WITH
A TROUGH OVER THE EAST. THE PATTERN SHOULD PERSIST IN THURSDAY
BEFORE BEGINNING TO TRANSITION ON FRIDAY AND SATURDAY. THE RIDGE
IS EXPECTED TO FLATTEN A BIT ON SUNDAY AND MONDAY AS IT WORKS ITS
WAY FROM THE GREAT LAKES TO THE NORTHEASTERN STATES.

WE ARE ANTICIPATING A MAINLY CLEAR SKY FOR WEDNESDAY NIGHT INTO
FRIDAY AS HIGH PRESSURE BUILDS ACROSS OUR REGION FROM THE WEST.

A FINAL WEAK SHORT WAVE IN THE MID LEVEL FLOW IS EXPECTED TO PUSH
A FRONTAL BOUNDARY INTO OUR REGION LATE ON SATURDAY AS THE MID
LEVEL TROUGH CONTINUES TO LIFT AWAY TO OUR NORTHEAST. WE WILL
MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS, MAINLY FOR OUR
COUNTIES IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. THE
BOUNDARY IS ANTICIPATED TO STALL AND WEAKEN IN OUR FORECAST AREA.

TEMPERATURES FROM WEDNESDAY THROUGH MONDAY ARE FORECAST TO BE
TYPICAL FOR MID AUGUST. DEW POINT READINGS ARE EXPECTED TO FALL
INTO THE 50S IN MUCH OF OUR REGION FOR WEDNESDAY, THURSDAY AND
FRIDAY. DEW POINT READINGS SHOULD RISE BACK INTO THE 60S OVER THE
WEEKEND.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...CEILINGS IN THE 2500-5000 FOOT RANGE, WITH
MOST NOW OCCURRING IN THE VFR CATEGORY. SOME SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE
AREA ORGANIZED AS A FEW LINE SEGMENTS, WITH THE BETTER COVERAGE
AFTER 19Z SHIFTING INTO THE KTTN TO KPHL TO KILG CORRIDOR ON
EASTWARD. SOUTHWEST WINDS AROUND 10 KNOTS, BECOMING WESTERLY
ESPECIALLY TOWARD EARLY EVENING.

TONIGHT...ANY SHOWERS OR THUNDERSTORMS END MAINLY EARLY FROM WEST
TO EAST, OTHERWISE VFR. WEST TO NORTHWEST WINDS AROUND 5 KNOTS.

WEDNESDAY...VFR WITH SCATTERED TO POSSIBLY BROKEN CLOUD COVERAGE
DEVELOPING AROUND 5000 FEET. AN ISOLATED SHOWER OR THUNDERSTORM MAY
DEVELOP IN THE AFTERNOON ESPECIALLY NORTH OF KPHL. NORTHWEST WINDS
INCREASING TO AROUND 10 KNOTS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SATURDAY...MAINLY VFR.

&&

.MARINE...
A SOUTH TO SOUTHWEST FLOW WILL GRADUALLY DIMINISH INTO THIS EVENING
AND THEN TURN WEST AND NORTHWEST TONIGHT AS A COLD FRONT MOVES
THROUGH. SOME SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT,
WITH A CHC OF LOCALIZED GUSTY THUNDERSTORM WINDS. THE SEAS ARE
AROUND 5 FEET ON THE COASTAL WATERS AND THESE WILL SUBSIDE THROUGH
TONIGHT. AS A RESULT, WE KEPT THE 04Z ENDING TIME OF THE SMALL CRAFT
ADVISORY. NORTHWESTERLY FLOW IS EXPECTED WEDNESDAY WITH CONDITIONS
BELOW ADVISORY CRITERIA.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SATURDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.RIP CURRENTS...
A GUSTY SOUTHERLY WIND AHEAD OF A COLD FRONT COMBINED WITH ROUGHER
CONDITIONS IN THE SURF ZONE /SHORTER WAVE PERIOD/ IS RESULTING IN A
MODERATE RISK THROUGH THIS EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ450>455.

&&

SYNOPSIS...GORSE/IOVINO
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
RIP CURRENTS...GORSE
Hazardous weather outlook, Aug 11, 4:00 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT TUE AUG 11 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-120800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
400 AM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAINFALL TODAY MAY RESULT IN LOCALIZED FLOODING
IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-120800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
400 AM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS.

MODERATE TO HEAVY RAINFALL TODAY MAY RESULT IN LOCALIZED FLOODING
IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
400 AM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 2:32 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 PM EDT TUE AUG 11 2015

NJZ009-010-015-PAZ103>106-111930-
SOMERSET-HUNTERDON-MERCER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER
BUCKS-UPPER BUCKS-
232 PM EDT TUE AUG 11 2015

...A LINE OF STRONGER THUNDERSTORMS WILL AFFECT NORTHWESTERN
MERCER... HUNTERDON...SOMERSET...SOUTHERN MORRIS...NORTHWESTERN
MIDDLESEX... BUCKS AND NORTH CENTRAL MONTGOMERY COUNTIES...

AT 230 PM EDT...A LINE OF INCREASINGLY STRONGER THUNDERSTORMS
EXTENDED FROM ANNANDALE TO NEAR FRENCHTOWN TO REVERE TO PERKASIE...
AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. HALF INCH RAINS WITHIN AN HOUR ARE LIKELY.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...SOMERVILLE...SOMERSET...BRIDGEWATER...
EWING...MIDDLESEX...PRINCETON...BOUND BROOK...MANVILLE...
QUAKERTOWN...PERKASIE...DOYLESTOWN...BYRAM...SOUDERTON...
BEDMINSTER...FLEMINGTON...CHALFONT...TINICUM AND HIGH BRIDGE.

LAT...LON 4060 7445 4057 7453 4049 7446 4042 7458
      4040 7459 4037 7462 4034 7463 4013 7494
      4036 7544 4052 7521 4057 7506 4073 7491
      4063 7442
TIME...MOT...LOC 1830Z 292DEG 16KT 4065 7490 4055 7499 4050 7513 4039
7530
Special weather statement, Aug 11, 2:54 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
254 PM EDT TUE AUG 11 2015

DEZ001-MDZ008-012-PAZ070-071-101>106-112000-
NEW CASTLE-CECIL-KENT-WESTERN CHESTER-WESTERN
MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS-EASTERN
CHESTER-DELAWARE-UPPER BUCKS-
254 PM EDT TUE AUG 11 2015

...LINE OF INTENSIFYING SCATTERED THUNDERSTORMS TO AFFECT THE
PHILADELPHIA METROPOLITAN AREA...

AT 252 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM FRICKS TO NEAR ROYERSFORD TO NEAR GLENMOORE TO
ROCK SPRINGS...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

TORRENTIAL RAINFALL WILL OCCUR WITH THE STRONGEST STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS INTENSIFYING ALONG THIS LINE.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...TRENTON...WILMINGTON...NEWARK...MIDDLETOWN...WEST
CHESTER...ELKTON...CALVERT...BENSALEM...NORRISTOWN...CHESTER...
POTTSTOWN...PHOENIXVILLE...LANSDALE...WEST NORRITON...EAST
NORRITON...COATESVILLE...YEADON...WESTTOWN AND BURLINGTON.

LAT...LON 3973 7610 3987 7599 3999 7597 4008 7589
      4024 7563 4036 7523 4021 7477 4016 7472
      4008 7487 4001 7509 3985 7535 3965 7559
      3962 7556 3963 7561 3959 7559 3938 7578
      3953 7598 3957 7610 3971 7623
TIME...MOT...LOC 1852Z 298DEG 16KT 4031 7525 4021 7556 4005 7582 3970
7614
Special weather statement, Aug 11, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT TUE AUG 11 2015

NJZ009-010-012-013-015-019-PAZ103-105-106-112015-
SOMERSET-WESTERN MONMOUTH-HUNTERDON-MERCER-MIDDLESEX-NORTHWESTERN
BURLINGTON-WESTERN MONTGOMERY-LOWER BUCKS-UPPER BUCKS-
316 PM EDT TUE AUG 11 2015

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT MERCER...
SOUTHEASTERN HUNTERDON...CENTRAL MONMOUTH...SOMERSET...SOUTHERN
MORRIS...MIDDLESEX...NORTH CENTRAL BURLINGTON...SOUTHEASTERN BUCKS...
NORTHEASTERN MONTGOMERY AND NORTHEASTERN PHILADELPHIA COUNTIES...

AT 314 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM SOMERVILLE TO NEAR CLOVERHILL TO STOCKTON TO NEAR
LANSDALE...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. RAINFALL AMOUNTS UP TO ONE
INCH WITHIN AN HOUR ARE POSSIBLE WITH THE STRONGEST STORMS.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LOCATIONS THAT COULD BE IMPACTED BY 430 PM INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERVILLE...SOMERSET...
EDISON...OLD BRIDGE...BENSALEM...EAST BRUNSWICK...BRIDGEWATER...SOUTH
BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...MANALAPAN...EWING...
CARTERET...LANSDALE...MIDDLESEX...PRINCETON AND FLORENCE.

LAT...LON 4027 7437 4004 7475 4009 7496 4012 7497
      4027 7524 4022 7535 4040 7503 4046 7484
      4065 7465 4065 7441 4063 7442 4060 7446
      4059 7420 4056 7421 4055 7425 4050 7426
      4050 7428 4044 7420 4045 7417
TIME...MOT...LOC 1914Z 278DEG 16KT 4059 7462 4046 7475 4040 7495 4024
7523

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:44 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Aug 11, 4:48 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more4 hr
Aug 11, 2:32 PM EDTSpecial Weather StatementPHIHunterdon, Somerset58 min
Aug 11, 3:30 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Salem60 min
Aug 11, 4:11 PM EDTSpecial Weather StatementPHIBurlington, Middlesex, Monmouth64 min
Aug 11, 4:35 PM EDTSpecial Weather StatementPHICape May, Cumberland85 min
Aug 11, 4:50 PM EDTSpecial Marine WarningPHI85 min
Aug 11, 4:56 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth, Ocean4 hr
Aug 11, 5:08 PM EDTSpecial Weather StatementPHIBurlington, Ocean52 min
Aug 11, 5:22 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean27 min
Aug 11, 6:13 PM EDTSpecial Marine WarningPHI92 min
Aug 11, 6:36 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean3 hr
Aug 11, 2:54 PM EDTSpecial Weather StatementPHIChester, Delaware, Montgomery, Philadelphia66 min
Aug 11, 4:18 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot57 min
Aug 11, 4:32 PM EDTSpecial Weather StatementPHITalbot88 min
Aug 11, 5:12 PM EDTSpecial Weather StatementPHISussex93 min

Nearby

Special Weather Statements in New Jersey, 2015Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.